Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Started vomiting, have headache and abdominal pain. Looking for cure

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I have been throwing up for the past 15hrs and massive headache. Nothing, not even gravol will stay down.I also have some abdominal pain
Posted Sat, 11 May 2013 in Abdominal Pain
Answered by Dr. Enrique Molina 1 hour later
It seems very severe if you cannot keep even pills down. If you don't have any other symptoms besides abdominal pain, then this could be related to a severe viral illness. Usually these are self limited, and clear on their own within 24-48 hours, however the goal is to keep yourself well hydrated in order to prevent complications of dehydration (such as renal failure, electrolyte disturbances, confusion, etc). Headache can be an early sign of dehydration. So if you cannot keep fluids / nothing down, then you probably should go to the emergency department to get an intravenous medication for the vomiting, get some IV fluids for re-hydration. They will discharge you as long as you can keep liquids down. Then at home you can use suppositories for vomiting, or pills which is obviously more comfortable. If the abdominal pain is worsening then go straight to the emergency as this could mean something more severe than just a viral illness. Keep in mind that retching and vomiting a lot can give you upper abdominal discomfort.
If this is something that has happened recently in the past multiple times, then you should seek expert care, and you would possibly need an upper endoscopy to look at the stomach, however if it's only for 15 hours, I would not, and guide any further testing based on a physical exam.
Hope that helps. Let me know if you have any further questions or concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor